MAUDE Adverse Event Report: INTERVASCULAR SAS INTERGARD/HEMAGARD; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

INTERVASCULAR SAS INTERGARD/HEMAGARD; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number HEMAGARD KNITTED AXILLO RS
Medical Device Problem Codes Nonstandard Device (1420); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 06/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not accessible for testing as it remained implanted in the patient.The review of post-marketing historical data indicated that no other similar complaint was reported for the same lot number.A review of the complaint device history records indicated that the graft was processed and inspected according to established procedures and was therefore released following acceptable quality inspections and tests.Specifically, no anomaly was evidenced in the collagen coating and textile records.Moreover, the review of the water permeability testing records of products coated on the same day as the complaint device indicated values well within product specifications (< 5 ml/cm²/min).The investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.The device remained implanted.
 
Event or Problem Description
During an axillo bi-femoral procedure, the hemagard graft leaked for approximately 1.5cm at the end of one of the legs of the graft.The surgeon cut this section off and disposed of.The graft was used one day past its expiry.We later received additional information concerning the event handling: "when the surgeon unclamped and blood was free flowing the graft leaked at a small section at the end of one of the ¿graft legs¿.The surgeon had too re clamp, cut off the leaking section and disposed of it immediately.".
 
Additional Manufacturer Narrative
Corrected data: block b3, b5, d6 and section e were modified regarding new information obtained from the local national competent authority (mhra).Block d5 was added (missing in the initial report).Block h6 (device code) was also modified : it was initially reported as 2975 but it was replaced by 1420 regarding mhra description of the event.Also we had to add more precision to the narrative of code 4117: (4117) device is not accessible for testing.The excised segment was first preserved in water by the theatre team but it was discarded by the hospital before we could obtain it.The rest of the device remained implanted in the patient.Additional information: (11/213) during the investigation an additional water permeability test was performed on one retention sample from same sterilization lot as the involved device.The test result indicated a value well within product specifications ( 5 ml/cm²/min).(11) the investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
We received additional information from the mhra report filled by the hospital concerning the event: the patient required an emergency axilllo-bifemoral graft.A small segment of the graft was very porous.The segment was excised and preserved in water by theatre team.There were no significant extra blood loss and no impact on patient outcome.The incident occurred on (b)(6) 2019.Therefore the graft was not used after its expiry since the event took place on (b)(6)2019 as it was initially reported.We also learned later that the hospital discarded the excised segment before we could obtain it.
 
Additional Manufacturer Narrative
Additional information: our corporate medical officer reviewed the case.His assessment is as follows : "the information regarding the section involved and the kind of bleeding are very limited.However due to the very limited area of bleeding and the localization we can speculate that the root cause could have been iatrogenic.This area is usually subjected to trauma due to use of clamps and excessive mechanical manipulation.In the absence of the segment involved and its analysis it is difficult to add any further comment." (4315) no further investigation can be conducted since the product remained implanted and the excised segment is not available.(61) the conducted investigation, which includes all available information and testing performed, suggests that the product was not defective at the time of manufacturing.One probable root cause could be that an excessive tension on product leading to impaired collagen.The investigation would tend to indicate that there was an unintended inappropriate use of the device.However it was not clearly established.Please note that the following mention appears in the product instructions-for-use: "care should be taken when handling the graft to avoid damaging the collagen coating.Soft tubing over the jaws of the clamp or spring clamps is recommended." in addition, blood leakage is a foreseeable side-effect indicated in the product instructions for use.The occurence of bleeding events is thoroughly monitored and reviewed during monthly management meeting.Corrected data : method code in block h6 is corrected and we modify h10 as follows: it was specified in the previous report in h10: ¿(11/213) during the investigation an additional water permeability test was performed on one retention sample from same sterilization lot as the involved device.The test result indicated a value well within product specifications (< 5 ml/cm²/min).¿ in fact, it is ¿(4102/213) during the investigation an additional water permeability test was performed on one retention sample coated the same week as the involved device.The test result indicated a value well within product specifications (< 5 ml/cm²/min).¿ we apologize for this mistake resulting from a copy/paste error.
 
Event or Problem Description
See initial mfr report # 1640201-2019-00038.Complaint #: (b)(4).

Brand Name
INTERGARD/HEMAGARD
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat
MDR Report Key8873752
Report Number1640201-2019-00038
Device Sequence Number16741796
Product Code DSY
UDI-Device Identifier00384401014461
UDI-Public00384401014461
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K964625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberHEMAGARD KNITTED AXILLO RS
Device Catalogue NumberHGKAX100808RS35/20
Device Lot Number14G17
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/14/2019
Supplement Date Received by Manufacturer12/17/2019
02/25/2020
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date01/14/2020
03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;